Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 110, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 2, 2008, 4:36 PM CDT for Pike County, Mississippi. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 4:36 PM CDT (21:36 UTC)
- Expired
- Sep 2, 2008, 4:45 PM CDT
- In force
- 9 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 022136
TORLIX
MSC113-022145-
/O.NEW.KLIX.TO.W.0110.080902T2136Z-080902T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF SUMMIT...
* UNTIL 445 PM CDT
* AT 433 PM CDT...THE PUBLIC REPORTED A TORNADO ALONG I-55
NEAR MCCOMB...MOVING NORTH AT 37 MPH TOWARDS SUMMIT AND LINCOLN
COUNTY.
* THE TORNADO WILL BE MOVING ALONG-SIDE I-55 TOWARDS LINCOLN COUNTY.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3121 9042 3121 9055 3136 9054 3137 9044
3136 9043 3136 9042
TIME...MOT...LOC 2134Z 182DEG 32KT 3130 9047
$$
241 follow-up statement
000
WWUS54 KLIX 022150
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT TUE SEP 2 2008
MSC113-022201-
/O.EXP.KLIX.TO.W.0110.000000T0000Z-080902T2145Z/
PIKE MS-
451 PM CDT TUE SEP 2 2008
...THE TORNADO WARNING FOR NORTHWESTERN PIKE COUNTY HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3121 9042 3121 9055 3136 9054 3137 9044
3136 9043 3136 9042
TIME...MOT...LOC 2136Z 182DEG 32KT 3132 9047
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 2, 3:57 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 2, 3:57 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT TUE SEP 2 2008
.SHORT TERM (TONIGHT AND WEDNESDAY)...TROPICAL DEPRESSION GUSTAV
CONTINUES TO MOVE FURTHER NW AWAY FROM THE FORECAST AREA WILL
CONTINUE TO EXPERIENCE PROGRESSIVELY FEWER RAINBANDS THAT WILL TEND
TO BECOME MORE MODERATE AS THEY ROTATE AROUND THE DECAYING GUSTAV.
UPPER AIR AND SURFACE OBSERVATION DATA TODAY SHOWS DEEP WATER VAPOR
AVAILABILITY WITH LOWER TROPOSPHERIC CONVERGENCE WITH UPPER
TROPOSPHERIC DIVERGENCE. THE RETURN TO NORMAL WILL BE LABORED...BUT
ISOLATED TORNADOES WILL BE A DIMINISHING THREAT IN THE SHORT TERM.
RADAR REFLECTIVITY SHOWS THE MERIDIONALLY ORIENTED BAND FROM THIS
MORNING DRIFTING WEST UPDRAFTS ALONG IT SHOWING LOWER AVERAGE
ROTATING THAN THIS MORNING. SURFACE TO 1.5 KM VERTICAL WIND SHEAR
WILL FALL OFF AS 0-1.5 KM HELICITY VALUES DROP FROM 350 M2/S2 AS OF
THIS MORNING...LOOKING LIKE BELOW 100 BY MIDNIGHT. JACKSON SOUNDING
DATA SHOWS THE AIRMASS STILL SATURATED AND LAPSE RATE MOIST
ADIABATIC. THE 12Z SOUNDING INDICATES CAPE IS DISTRIBUTED FURTHER UP
THAN BEFORE AND THAT PEAK BUOYANCY IS ABOUT +5 OR 6 CELSIUS DEGREES.
FLASH FLOODING WILL ALSO BE LESS OF A THREAT SINCE THE MERIDIONALLY
ORIENTED RAINBANDS LIFT OUT. WILL KEEP THE FLASH FLOOD WATCH FOR THE
AREA THROUGH 7 PM AND EXTEND INTO TONIGHT BASED ONLY ON OBSERVED
TRENDS. REGIONALLY MOISTURE FLUX CONVERGENCE IS PROJECTED TO BE
SMALL OR NEGATIVE PER GFS...RUC...NAM..AND WRF. WE WILL CARRY HIGH POP
VALUES FOR MOST OF TODAY AND INTO TONIGHT SINCE WE REMAIN ON THE
VERY MOIST AND DYNAMICALLY FAVORED REGION FOR BANDED STRUCTURES ON
THE EAST SIDE OF THIS SLOWLY DECAYING TROPICAL CYCLONE.
THE RISK OF COASTAL FLOODING WILL CONTINUE ALONG THE COASTAL
PARISHES INTO THIS EVENING SINCE THE ONSHORE FLOW IS SLOWING THE
EGRESS OF FLOODWATER SEAWARD. TIDE GAGE DATA THIS AFTERNOON
INDICATES TIDES STILL BETWEEN 2 AND 3 FEET AT MANY LOCATIONS.
TERREBONNE PARISH WAS SHOWING A BELOW NORMAL TIDE WITH THE REST BEING
ABOVE NORMAL...SO TERREBONNE WOULD LIKELY O BE FIRST TO RETURN TO
NORMAL. WE REISSUED THE COASTAL FLOOD WARNING TO LAST UNTIL ONLY 10
PM. THIS WILL ENSURE THE WATER LEVEL HAS HAD TIME TO NORMALIZE UNTIL
ONSHORE WIND DROPS BELOW 20 KNOTS.
/77 DALY (MOB FOR LIX)
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...NO CHANGES. REMNANTS
OF GUSTAV WILL LIFT NORTHWEST THEN NORTHEAST ACROSS THE ARKLATEX
THROUGH LATE IN THE WEEK. GFS/ECMWF ARE IN CLOSE AGREEMENT WITH THE
LATEST TPC/HPC FORECAST ON WHAT WILL LIKELY BE THE TRACK OF THE
REMNANTS OF GUSTAV...AND BOTH TAKE AN AXIS OF DEEPER MOISTURE AND
DETACHED RAIN BAND EASTWARD ACROSS SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA THROUGH LATE IN THE WEEK. WHILE THE EVOLUTION
OF THIS TYPE OF THING IS HARD TO PIN DOWN...IT IS PRUDENT TO KEEP
AT LEAST CHANCE POPS GOING THROUGH LATE IN THE WEEK GIVEN PLENTY
OF MOISTURE LINGERING ALONG THE CENTRAL GULF COAST REGION...AND
THE SUBSIDENCE REGION ON THE PERIPHERY OF HANNA WILL REMAIN WELL
OUT TO THE EAST AS THAT HURRICANE IS FORECAST TO MORE LIKELY
THREATEN THE EASTERN SEABOARD BY LATE IN THE WEEK.
&&
.AVIATION...PERIODIC IFR CONDITIONS ALONG BANDS OF HEAVY RAIN AND
THUNDERSTORMS CAN BE EXPECTED AT KMCB...KBTR AND KMSY THROUGH
TONIGHT...WITH LESS COVERAGES AND MORE PREVALENT MVFR/VFR
CONDITIONS AT KGPT.
/12 SHEPHERD (MOB FOR LIX)
&&
.MARINE...CONTINUE SMALL CRAFT ADVISORY THROUGH EARLY EVENING FOR
SOUTHEAST TO SOUTHERLY WINDS 20 TO 25 KNOTS OVER THE LAKES AND GULF
COASTAL WATERS...AND SEAS OVER THE GULF COASTAL WATERS FROM 10 TO 15
FEET SLOWLY SUBSIDING THROUGH THE MID AFTERNOON HOURS TO 5 TO 7 FT.
BEYOND TODAY...SOUTHEAST TO SOUTHERLY FLOW WILL BE LIGHTER AT 10 TO
15 KNOTS THROUGH LATE WEEK.
/77 DALY (MOB FOR LIX)
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 82 73 86 / 90 90 80 60
BTR 75 84 75 86 / 90 80 80 60
MSY 79 85 79 87 / 80 70 80 50
GPT 78 83 78 86 / 70 60 60 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 10 PM TUESDAY FOR THE FOLLOWING
ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
COASTAL FLOOD WARNING UNTIL 10 PM TUESDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...AND JACKSON.
GM...NONE.
&&Hazardous weather outlook, Sep 2, 6:15 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 AM CDT TUE SEP 2 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-030000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 615 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. TROPICAL DEPRESSION GUSTAV WILL CONTINUE MOVING SLOWLY NORTH ACROSS NORTHERN LOUISIANA THROUGH TONIGHT. BANDS OF HEAVY RAIN AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TODAY. A FEW THUNDERSTORMS COULD PRODUCE TORNADOES...WITH HEAVY RAINS EXPECTED AT TIMES. LOCALIZED RAINFALL AMOUNTS OF 5 TO 7 INCHES ARE POSSIBLE IN 3 TO 6 HOUR TIME-FRAMES...ESPECIALLY WHERE HEAVY BANDS OF RAIN SET UP AND PERSIST FOR SEVERAL HOURS. THESE HEAVY RAINS WILL RESULT IN AN INCREASE RISK OF FLASH FLOODING TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING OF RIVERS MAY CONTINUE FOR SEVERAL DAYS. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED TODAY GIVEN THE INCREASED RISK OF FLOODING AND TORNADOES.
In the hours before
Local storm report, Sep 2, 2:58 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TORNADO ABITA SPRINGS 30.48N 90.03W
09/02/2008 ST. TAMMANY LA FIRE DEPT/RESCUE
TORNADO TOUCHDOWN IN ABITA SPRINGS REPORTED BY FIRE
DEPARTMENT AND PUBLIC. EXTENT OF DAMAGE UNKNOWN AT THIS
TIEM.
&&
DMLocal storm report, Sep 2, 4:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO FRANKLINTON 30.85N 90.14W
09/02/2008 WASHINGTON LA PUBLIC
PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN NEAR
FRANKLINTON VIA RADIO STATION.
&&
25The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:41 PM CDT | Tornado Warning | LIX | Amite | 34 min |
| Sep 1, 9:58 PM CDT | Coastal Flood Warning | LIX | 9 hr | |
| Sep 2, 12:16 AM CDT | Tornado Warning | LIX | Pike, Walthall | 44 min |
| Sep 2, 12:39 AM CDT | Tornado Warning | LIX | Pike, Walthall | 39 min |
| Sep 2, 3:05 AM CDT | Flash Flood Warning | LIX | Pearl River, Pike, Walthall | 3 hr |
| Sep 2, 3:08 AM CDT | Tornado Warning | LIX | Amite, Pike | 52 min |
| Sep 2, 3:41 AM CDT | Tornado Warning | LIX | Amite, Pike | 34 min |
| Sep 2, 3:50 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 6 hr |
| Sep 2, 6:47 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 43 min |
| Sep 2, 7:01 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 18 min |
| Sep 2, 7:13 AM CDT | Coastal Flood Warning | LIX | 3 hr | |
| Sep 2, 8:30 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 30 min |
| Sep 2, 9:03 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 7 hr |
| Sep 2, 9:36 AM CDT | River Flood Warning | LIX | Pike, Walthall | 4 days |
| Sep 2, 9:44 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 9 days |
| Sep 2, 10:34 AM CDT | Coastal Flood Warning | LIX | 37 hr | |
| Sep 2, 10:56 AM CDT | Tornado Warning | LIX | Amite, Wilkinson | 15 min |
| Sep 2, 12:08 PM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 4 hr |
| Sep 2, 12:34 PM CDT | Tornado Warning | LIX | Amite | 41 min |
| Sep 2, 2:15 PM CDT | Tornado Warning | LIX | Pike | 22 min |
| Sep 2, 3:27 PM CDT | Flash Flood Warning | LIX | Amite, Pike | 3 hr |
| Sep 2, 3:36 PM CDT | River Flood Warning | LIX | Pike | 27 hr |
| Sep 2, 4:59 PM CDT | Tornado Warning | LIX | Pike | 31 min |
| Sep 2, 6:17 PM CDT | Tornado Warning | LIX | Wilkinson | 28 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.